MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 542-11-54F
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, left hip.It was reported that when the outer sterile blister was opened, what appeared to be a hair was inside.Due to sterility concerns, the inner sterile blister was not opened and the device was not used.Another device was obtained and used.Surgery was completed successfully with a surgical delay of approximately 1-2 minutes.Device and packaging is available for return.Otherwise, no further information will be available.
 
Additional Manufacturer Narrative
An event regarding foreign matter involving a trident shell was reported.The event was confirmed.Method & results: -device evaluation and results: the device was returned along with the packaging box, outer blister, inner blister with implant sticker and ifu.Alleged foreign matter (hair) was found inside the outer blister tray.-medical records received and evaluation: no medical records or x-rays were made available for evaluation.-device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.-complaint history review: there has been no other event for the lot referenced.Conclusions: the reported event for the foreign matter (hair) was confirmed based on the returned product packaging.However, a root cause could not be determined based on the consultation with packaging sme indicating the device was returned already opened.There is no indication that the foreign matter happened during packaging process.A review of the device history indicated no reported discrepancies were reported.No further investigation is needed at this time.If additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description

Brand Name
TRIDENT PSL HA CLUSTER 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8703573
Report Number0002249697-2019-02265
Device Sequence Number11218123
Product Code LPH
UDI-Device Identifier07613327037203
UDI-Public07613327037203
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number542-11-54F
Device Lot NumberDP15WP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR